Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 78, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 24, 2007, 7:55 PM EDT for Blount County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 24, 2007, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Blount County, TN
The radar
The Knoxville radar (KMRX), 71 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 592 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:25 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 24, 2:25 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 225 PM EDT SUN JUN 24 2007 .SHORT TERM...(TONIGHT THROUGH TUESDAY)...CELLS POPPING RATHER QUICKLY NOW MAINLY IN THE HIGHER TERRAIN AREAS...WITH POTENTIAL TO PULSE TO SEVERE LEVELS. ACTIVITY TODAY DOES NOT HAVE AN E TO W OR NW TO SE ORIENTATION...SO WEAK BOUNDARY HAS PROBABLY DISSIPATED OR MOVED NORTH OF THE AREA. UPPER LOW OVER SRN IL/SRN IN/W KY PLUS STRONG HEATING...SHOULD RESULT IN SCATTERED SHOWERS AND STORMS INTO THE EVENING HOURS. PREVIOUS GRIDS WERE ADJUSTED SLIGHTLY BUT STILL LOOKED GREAT. ADJUSTMENTS MADE FOR MONDAY THROUGH TUESDAY WERE TO REMOVE MOST AREAS AND TIME PERIODS WHERE A DRY FORECAST WAS NOTED. THE DEPTH OF MOISTURE AND STRONG HEATING THESE PERIODS JUSTIFIES 20 TO 40 PERCENT POPS UNTIL TUESDAY...WHERE SLIGHT CHANCE POPS WERE USED ACROSS THE BOARD...DUE TO LESS MOISTURE AND BUILDING OF UPPER RIDGE. FOR TEMPS...A MOS BLEND FROM NAM-WRF WITH GFS LOOKED BEST FOR MINS. CONTINUED TREND OF GOING A DEGREE OR SO ABOVE THE MOS FOR MAX TEMPS ...BASED ON MOS PERFORMANCE LATELY (INCLUDING TODAY AS 17Z TEMP GRID HAD TO BE RAISED FROM 1 TO 3 DEGREES IN MOST AREAS). .LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...UPPER RIDGE FORMS ACROSS THE MIDDLE ATLANTIC REGION WITH EXTENSION WEST INTO THE CENTRAL AND SOUTHERN APPALACHIANS ON WEDNESDAY. MODELS SHOW ATMOSPHERE BECOMES SLIGHTLY MORE MOIST AND UNSTABLE DURING MID WEEK SO GRADUALLY INCREASE AREAL COVERAGE OF CONVECTION ACROSS THE FORECAST AREA WEDNESDAY INTO THURSDAY WITH HIGHEST POPS FRIDAY/SATURDAY AS FRONTAL BOUNDARY BUILDS SOUTH INTO THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. TAPERED POPS BACK SOMEWHAT ON SUNDAY AS FRONTAL POSITION MAY HAVE FINALLY MOVED SOUTH TO NEAR THE SOUTHERN TENNESSEE BORDER. OF COURSE AT THESE EXTENDED TIME PERIODS DETAILS ARE MURKY AND FRONT MAY STALL OVER THE FORECAST AREA. FORECAST WILL BE ADJUSTED FOR GREATER DETAIL IN THE COMING DAYS. STAYED RATHER CLOSE TO SUGGESTED TEMP GUIDANCE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 69 92 70 / 20 20 20 20 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 68 91 67 90 68 / 30 20 20 20 10 OAK RIDGE, TN 67 91 66 91 68 / 30 20 20 20 10 TRI CITIES AIRPORT, TN 64 88 62 88 65 / 30 20 20 20 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 24, 5:00 AM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT SUN JUN 24 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-250900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. A FEW ISOLATED THUNDERSTORMS MAY BECOME SEVERE... PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THROUGHOUT MOST OF THE WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE WEEK. DMG
In the hours before
Local storm report, Jun 24, 6:53 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
653 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 5 SSE MOUNTAIN CITY 36.40N 81.77W
06/24/2007 JOHNSON TN LAW ENFORCEMENT
AT APPROXIMATELY 545 PM EDT...HIGHWATER AND A MUDSLIDE
WAS REPORTED ON HIGHWAY 421 AT BULLDOG ROAD. REPORTED BY
THE SHERIFFS DISPATCH AND HAM RADIO OPERATOR/SPOTTER.
0550 PM FLASH FLOOD 7 SSE MOUNTAIN CITY 36.38N 81.76W
06/24/2007 JOHNSON TN TRAINED SPOTTER
AT APPROXIMATELY 550 PM EDT...A MUDSLIDE OCCURRED ON
BUTTERMILK ROAD JUST OFF OF HIGHWAY 421. REPORTED BY HAM
RADIO OPERATOR/SPOTTER.
&&
FERRELLSpecial weather statement, Jun 24, 6:57 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 657 PM EDT SUN JUN 24 2007 TNZ085-242330- MCMINN- 657 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MCMINN COUNTY... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ETOWAH....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 6:59 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 659 PM EDT SUN JUN 24 2007 TNZ086-087-101-102-242330- EAST POLK-NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK- 659 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MONROE AND POLK COUNTIES... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF ETOWAH....MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Local storm report, Jun 24, 7:24 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN JUN 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 9 S CLEVELAND 35.05N 84.87W
06/24/2007 BRADLEY TN LAW ENFORCEMENT
AT APPROXIMATELY 545 PM EDT...NUMEROUS TREES DOWNED
ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY THE
SHERIFFS DISPATCH.
&&
FERRELLSpecial weather statement, Jun 24, 7:31 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 731 PM EDT SUN JUN 24 2007 TNZ071-072-086-087-250000- BLOUNT SMOKY MOUNTAINS-NORTHWEST MONROE-NW BLOUNT-SOUTHEAST MONROE- 731 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BLOUNT AND MONROE COUNTIES... AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES EAST OF MADISONVILLE....MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 24, 7:33 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 733 PM EDT SUN JUN 24 2007 TNZ068-250000- LOUDON- 733 PM EDT SUN JUN 24 2007 ...A STRONG THUNDERSTORM WAS AFFECTING LOUDON COUNTY... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LOUDON....MOVING NORTHEAST AT 15 MPH. SMALL HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:07 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 40 min |
| Jun 24, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 35 min |
| Jun 24, 5:39 PM EDT | Flash Flood Warning | MRX | Johnson | 2 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.